Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

August 6, 2019Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 6, 2019, 5:05 PM CDT for Stone County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2019, 5:05 PM CDT (22:05 UTC)
Expired
Aug 6, 2019, 5:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

County Stone County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1871 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS84 KMOB 062205
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Tue Aug 6 2019
 
MSZ078-062245-
Stone MS-
505 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
STONE COUNTY UNTIL 545 PM CDT...

At 505 PM CDT, the strong thunderstorm was located over Wiggins,
moving southeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins and Perkinston. 

LAT...LON 3088 8922 3091 8917 3091 8898 3080 8888
      3068 8888 3068 8911
TIME...MOT...LOC 2205Z 327DEG 16KT 3087 8909 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:34 PM CDT, 31 minutes earlier.

Area forecast discussion, Aug 6, 4:34 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
434 PM CDT Tue Aug 6 2019

.NEAR TERM /Now Through Wednesday/...Mid/upper level trof axis
will continue to the east of the forecast area through Wednesday
with the mid level northwesterly flow continuing. Weak surface
trof continues over interior portions of the southeastern states.
A diurnal convective pattern will continue, with isolated to
scattered afternoon and early evening storms over inland areas,
then along the coast and offshore over the Gulf during the
overnight hours. A few of the scattered storms that will be
ongoing at the beginning of the near term period this evening
could be strong as MLCAPE values late this afternoon are a little
in excess of 2500 J/KG (mainly over western half of forecast area)
and soundings indicate some dry air to work with in the mid
levels. A similar environment is expected on Wednesday as well.
Although convective coverage will likely be less early this
evening and again on Wednesday afternoon as compared to past
several days, PWATS remain in the 1.8 to near 2.0 range and
associated heavy rainfall could result in localized nuisance-type
minor flooding. Lows tonight expected to be in the low to mid 70s,
with the warmer temps along the immediate coast (where even a few
locations could remain in the upper 70s). Highs on Wednesday will
be in the lower 90s for most inland areas and upper 80s along the
immediate coast. Heat indices will also be high, in the 100 to
107 degree range during the afternoon on Wednesday, with a few
isolated locations briefly up to around 110. For now, due to the
very localized nature of the 108 degree plus HI's will hold off on
any Heat Advisory products. 12/DS

.SHORT TERM /Wednesday night Through Friday night/...The upper
level ridge to our west over the Four Corner's region late this
afternoon will gradually expand east-southeastward this week while
slightly weakening. As a result, height rises aloft will only be
subtle, and a weak mid/upper level trough will continue along and
just off the eastern seaboard. A series of hard to time minor
shortwaves will propagate through the west-northwest flow aloft,
interact at times with the underlying afternoon instability to
trigger mostly diurnal scattered convection. Convection will
gradually dissipate over the land each evening but develop over
the Gulf waters overnight potentially bringing late night...early
morning showers or thunderstorms to coastal areas. Temperatures
will trend a little warmer than normal, climbing into the low to
mid 90s, especially over the interior, during the afternoon hours
and dropping into the low to mid 70s inland...mid to upper 70s to
near 80 coastal areas. Again, some localized heat indices possibly
above 108 degrees, and will monitor for any required Heat Advisory
products. 12/DS

.LONG TERM /Saturday Through Tuesday/...The upper level ridge is
projected to continue to expand eastward through the long term
period. A mostly diurnal convective pattern will continue, with
scattered afternoon and evening showers and storms continuing.
High temperatures continuing in the low to mid 90s. Low
temperatures in the low to mid 70s. 12/DS

&&

.MARINE...A surface ridge of high pressure will persist across the
east-central Gulf of Mexico into the early part of the weekend. A
light to occasionally moderate, mainly west flow, is expected through
the period...but the trend of a slight northwesterly component
during the late night and early morning hours and a slight
southwesterly component during the afternoon and early evening
hours will continue. Little change in seas expected through mid
week (at 1 to 2 feet), building slightly late this week and into
the weekend (to around 2 feet). Daily overnight and morning
showers and thunderstorms are expected through the week with
locally higher winds and seas near any stronger storms.
Waterspouts will also be a possibility in the late night into
early morning hours. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  92  75  94  76  93  76  93 /  30  40  20  30  10  40  20  50
Pensacola   78  91  79  92  79  92  79  93 /  30  40  20  30  20  30  30  50
Destin      80  89  80  89  80  89  80  90 /  30  40  20  30  10  30  30  40
Evergreen   74  93  74  95  75  95  75  94 /  20  40  10  30  10  40  20  50
Waynesboro  75  93  74  95  75  93  75  93 /  20  30  10  30  10  40  20  50
Camden      74  94  74  95  75  94  74  93 /  20  30  10  30  10  40  20  50
Crestview   74  91  74  94  75  94  75  93 /  30  50  20  30  10  40  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 6, 4:51 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
451 AM CDT Tue Aug 6 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
451 AM CDT Tue Aug 6 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A few strong thunderstorms will be possible today into this evening.
Gusty straight line winds and frequent cloud to ground lightning
will be the main threats with the stronger storms. Ponding of water
in poor drainage areas is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-071000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
451 AM CDT Tue Aug 6 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Winds, waves, and seas will be locally higher in and near storms.
Frequent lightning will be likely in the strongest storms.
Waterspouts are also possible this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winds, waves and seas will be locally higher in and near isolated to
scattered storms through the coming week. Frequent lightning will be
likely in the strongest storms.

In the hours before

Special weather statement, Aug 6, 1:45 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
145 PM CDT Tue Aug 6 2019

FLZ205-206-061945-
Okaloosa Inland FL-Okaloosa Coastal FL-
145 PM CDT Tue Aug 6 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 245 PM CDT...

At 143 PM CDT, a strong thunderstorm was located 6 miles north of
Niceville, moving southeast at 10 mph. Another strong storm was
noted 3 miles west of Niceville, moving southeast at 10
mph.

Wind gusts of 35 to 45 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 3039 8652 3040 8667 3039 8678 3040 8676
      3041 8666 3041 8678 3056 8679 3072 8649
      3065 8639 3045 8639 3045 8642 3040 8642
      3040 8640 3039 8640 3038 8642 3038 8651
TIME...MOT...LOC 1843Z 304DEG 10KT 3061 8649
Special weather statement, Aug 6, 2:45 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
245 PM CDT Tue Aug 6 2019

FLZ205-206-062030-
Okaloosa Inland FL-Okaloosa Coastal FL-
245 PM CDT Tue Aug 6 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 330 PM CDT...

At 244 PM CDT, a strong thunderstorm was located 4 miles northeast
of Destin, moving southeast at 20 mph. Other isolated strong storms
over southern Okaloosa county were also moving southeast at around
20 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8651 3039 8652 3040 8666 3040 8667
      3041 8666 3041 8667 3056 8675 3067 8650
      3057 8639 3045 8639 3046 8641 3045 8642
      3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1944Z 318DEG 17KT 3043 8644
Special weather statement, Aug 6, 3:03 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Tue Aug 6 2019

FLZ205-062045-
Okaloosa Inland FL-
303 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 345 PM CDT...

At 303 PM CDT, the strong thunderstorm was located over Crestview,
moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Crestview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8662 3073 8674 3092 8656 3072 8639
      3058 8639
TIME...MOT...LOC 2003Z 314DEG 11KT 3075 8661
Special weather statement, Aug 6, 5:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Tue Aug 6 2019

MSZ078-062245-
Stone MS-
505 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
STONE COUNTY UNTIL 545 PM CDT...

At 505 PM CDT, the strong thunderstorm was located over Wiggins,
moving southeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins and Perkinston.

LAT...LON 3088 8922 3091 8917 3091 8898 3080 8888
      3068 8888 3068 8911
TIME...MOT...LOC 2205Z 327DEG 16KT 3087 8909

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:45 PM CDTSpecial Weather StatementMOBOkaloosa60 min
Aug 6, 2:45 PM CDTSpecial Weather StatementMOBOkaloosa45 min
Aug 6, 3:03 PM CDTSpecial Weather StatementMOBOkaloosa42 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.